MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 4 8MM; TEMPLATE

SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 4 8MM; TEMPLATE
Model Number 00584102408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during procedure the poly trial cracked when trying to take it out of the patient.This was a journey (femur) / zuk (tibia) unicompartmental knee.There was a delay less than or equal to 30 minutes.The procedure was finished using a smith and nephew back up device.No injury reported.
 
Additional Manufacturer Narrative
Investigation results: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirms a piece of the corner of the device broke off.Both pieces were returned for evaluation.The device shows extreme signs of wear/usage.The device was manufactured in 2011.A medical investigation was conducted and this case reports that the trial cracked in half while trialing the implants.Per complaint details, the procedure was completed with no harm to the patient with minimal delay, using a backup device.Since no patient harm is alleged, no further clinical assessment is warranted.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ARTICULAR SURFACE PROVISIONAL SZ 4 8MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11417790
Report Number1020279-2021-01802
Device Sequence Number3544739
Product Code HWT
UDI-Device Identifier00885556619506
UDI-Public00885556619506
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00584102408
Device Catalogue Number00584102408
Device Lot Number61906561
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;